MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was air seen in the device and the patient.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned.A 30mm watchman laa closure device & delivery system (wds) was advanced.The closure device was deployed in the laa, but was too proximal and needed to be fully recaptured.A new wds was opened and inserted into the was.As the device was being advanced air was visually seen inside the was.The physician was able to aspirate the air and pulled the device back out.They re-flushed prior to introducing again.It was noted that there may have been a trace amount of air in the appendage and they were able to aspirate it through the was.The patient had no adverse event.The procedure was continued and they were able to deploy the closure device in the laa successfully.There were no other complications that were reported.The patient was reported to be fine and stable.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9241862
Report Number2134265-2019-12840
Device Sequence Number1611475
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023236272
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR